Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 149, NWS Nashville, TN

April 20, 2006Dickson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 20, 2006, 5:17 AM CDT for Dickson County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2006, 5:17 AM CDT (10:17 UTC)
Expired
Apr 20, 2006, 5:45 AM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Dickson County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1758 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1533 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:58 AM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 20, 2:58 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
258 AM CDT THU APR 20 2006

.SHORT TERM...(THRU FRI)
ANOTHER WARM MUGGY NITE...WITH TEMPS IN 60S. CLEAR FOR MOST PART...BUT
CI SHIELD RAPIDLY APPROACHING FROM W.

WEAK STATIONARY FRONTAL BOUNDARY LOCATED FROM SAVANNAH (SNH) TO
PORTLAND (1M5) THIS MORNING...ALSO SHOWING UP AS MOISTURE POOLING/AXIS.
THIS WILL MOVE LITTLE NEXT 36 HOURS OR SO. MEANWHILE...CWA
REMAINS IN VERY MOIST UNSTABLE AIR MASS. CONVECTIVE ACTIVITY
LOCATED OVER TX...AR AND OK THIS MORNING WILL CONTINUE EASTWARD
PUSH...AND MODELS SHOW H5 IMPULSE IN SW FLOW WITH THIS SYSTEM TO
AFFECT CWA LATER TODAY. SURFACE WAVES MOVE NE ALONG FRONT INTO FRI
MORNING...AND FINALLY FRI THE NEXT H5 IMPULSE PHASES WITH STRONG
SYSTEM OVER UPPER MIDWEST AND KICKS OUT FRONT. THIS FRONT WILL
MOVE INTO PLATEAU REGION BY FRI EVE.

SEVERE WEATHER WILL MOST LIKELY BE ISOLATED IN NATURE AND OF THE
HAIL/GUSTY WIND VARIETY. SPC HAS US IN SLITE RISK THRU PERIOD...AND
TORNADO CHANCES MOST LIKELY LIMITED TO NEAR SURFACE LO WHERE WIND
PROFILES MORE FAVORABLE...I.E. W OF I-65.

AS FOR TEMPS...NOT AS WARM AS LAST FEW DAYS WITH MORE CLOUDS AND RAIN.
HAVE BEEN RUNNING ABOUT 8.5 DEGREES ABOVE NORMAL SO FAR THIS MONTH.

.LONG TERM...
HI PRES PREVAILS SAT AND SUN. RETURN FLOW ON MON. ANOTHER FAIRLY
STRONG SYSTEM TUE.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    80  61  72  52 /  60  60  80  50
CLARKSVILLE  78  60  70  49 /  60  60  80  30
CROSSVILLE   76  58  72  52 /  60  60  80  70
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Apr 19, 5:30 AM CDT, 23 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED APR 19 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-201030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT WED APR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE DAY. SOME STORMS MAY
BE SEVERE...WITH THE MAIN THREAT LARGE HAIL AND DAMAGING WINDS...
AND MAINLY OVER THE EAST HALF OF THE COUNTY WARING AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
MORE THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. THERE IS A
CONTINUED THREAT OF SEVERE WEATHER....MAINLY ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
AT THIS TIME...IT LOOKS LIKE SEVERE STORMS WILL BE ISOLATED IN NATURE
TODAY INTO FRIDAY. HOWEVER...EMERGENCY MANAGERS AND SPOTTERS
SHOULD KEEP ALERT FOR POSSIBLE ACTIVATION IF THE SITUATION WORSENS.

MAG

In the hours before

Special weather statement, Apr 20, 4:11 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
411 AM CDT THU APR 20 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-200930-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
411 AM CDT THU APR 20 2006

SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED QUICKLY ACROSS
WESTERN MIDDLE TENNESSEE. AT 410 AM CDT...STRONG THUNDERSTORMS WERE
MOVING THROUGH THE CLARKSVILLE AREA. PEA SIZE HAIL CAN BE
EXPECTED WITH THIS STORM AS IT MOVES NORTHEAST AT 30 MPH.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 4:31 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman29 min
Apr 20, 4:36 AM CDTSevere Thunderstorm WarningOHXMontgomery24 min
Apr 20, 4:56 AM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson34 min
Apr 20, 5:12 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson50 min
Apr 20, 5:35 AM CDTSevere Thunderstorm WarningOHXRobertson40 min
Apr 20, 5:52 AM CDTSevere Thunderstorm WarningOHXSumner53 min
Apr 20, 6:04 AM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry56 min
Apr 20, 6:35 AM CDTSevere Thunderstorm WarningOHXDickson40 min
Apr 20, 6:44 AM CDTSevere Thunderstorm WarningOHXDavidson46 min
Apr 20, 7:20 AM CDTSevere Thunderstorm WarningOHXWilson25 min
Apr 20, 8:10 AM CDTSevere Thunderstorm WarningOHXDavidson, Wilson19 min
Apr 20, 8:35 AM CDTSevere Thunderstorm WarningOHXDavidson25 min
Apr 20, 9:06 AM CDTSevere Thunderstorm WarningOHXWilson24 min
Apr 20, 10:19 AM CDTSevere Thunderstorm WarningOHXLawrence19 min
Apr 20, 10:34 AM CDTSevere Thunderstorm WarningOHXGiles26 min
Apr 20, 11:09 AM CDTSevere Thunderstorm WarningOHXMarshall22 min
Apr 20, 11:20 AM CDTSevere Thunderstorm WarningOHXBedford25 min
Apr 20, 12:57 PM CDTSevere Thunderstorm WarningOHXWhite19 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.